Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

High fever and chills after surgery. Responds to paracetamol. Why is low fever persistent?

My mum age 74 had a single TKR 60 days ago. 10 days after surgey she develped high fever ajnd chills. On 16th day after surgery a debridement was performed. Cultures did not grow. She was on an intravenous broad spectrum antibiotic -zobactim for 2 weeks in hospital followed by 21 days of oral antibiotics. 3 days after this course was completed she started getting a low grade fever of 99.7 max. 12 hourly cyle that responds to paracetemol or goes away on its own. UTI was detected andis being treated. She is now on her 4th day of antibiotics for the UTI and urine culture shows only mild level of pus cells. She feels completely debilitated and ill (flu-ish) Knee has healed completely. Only marginal swelling and redness but still warm to the touch compared to the unoperated knee. Low grade fever and debility is persisting. What should we be worried about and what should be our next course of action.
Asked On : Sun, 3 Jun 2012
Answers:  1 Views:  117
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Radiologist 's  Response
May 2014
Thanks for writing in.

The UTI is the most important concern now. She may be having low grade fever because of urinary tract infection. It is important that antibiotics are given as per culture and sensitivity reports and that complete course is given to her. Along side she should take plenty of water and fluids. Genital area must be kept clean. Kidney function tests may be done. Ultrasound scan may also be done to see kidneys and bladder.

Hope this helps
Answered: Sat, 26 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor